so_gorjess

LEVSIN - Esophageal Spasms

14 posts in this topic

Hey guys, it's been a while since I've posted on a regular basis. I've been through some stuff and well...I went M.I.A I guess. I have been lurking like once a week, things seem to be running along just fine without me, lol.

Anywho, one of the things I've been going through have been these incredible, agonizing pouch/stomach/esophagus pains/spasms. They've been happening for a little over a month now. They don't happen EVERY single time that I eat, or with a certain type of food...they just happen...randomly. I've tried logging everything that I eat, everything that crosses my lips and I just can't pinpoint aything. I had an UGI series done about two weeks ago and an endoscopy done last week. What do you know...they both come back normal! I knew I didn't have a stricture, the food does go down...it stays down...but as soon as I swallow that first bite, and the food hits my pouch...dear lord...I feel like someone's stabbing me in the chest and I'm crying and screaming uncontrollably for at least fifteen minutes. The longest episode lasted for almost forty minutes!

I saw my surgeon this morning. At first it was just one of the fellows and after asking a bunch of questions that I had already answered when the nurse had asked them he mentioned a diagnostic laparoscopy. I was like, "a what?"...I'm NOT having anymore surgery...he went and got my actual surgeon and they both came into the room. After asking me where and how the pain was, my surgeon seemed to be 100% sure that what I have is esophageal spasms. He then proceeded to say that I didn't need a revision and to just take these pills he prescribed me. The fellow gave me a prescription for LEVSIN. I've never heard of it and was wondering if anyone here knew about it, has tried it, is currently on it, and most importantly does it work? I'm supposed to go see them in two-three weeks if they don't work...but I don't want to. It's almost embarassing how often I'm making appointments at that place, I just want to go for my one year follow up(which happens to be three months from now) at goal weight and just be another success story, I don't want to be a "surgery gone wrong" case.

Share this post


Link to post
Share on other sites

well as a "surgery gone wrong" person.. all I can say is you don't have a lot of choice!

I'm sorry you are experiencing this... sounds painful. I've never heard of the medicine but did you try and google it? you can find so much info on the internet these days.

Try what the doc said and hang in there. You know I've heard lots of stories about people like us.. surgery gone wrong... that after a year or two suddenly find their symptoms have gone away and they feel normal again.. usually happens between 12 to 18 months. I'm praying it's true!

Hang in there

Share this post


Link to post
Share on other sites

Yes they are extremely painful, I've experienced them. I have not been on meds for it, but find for me stress, or anxiety will trigger it. Hope you get some relief. Janie

Share this post


Link to post
Share on other sites
well as a "surgery gone wrong" person.. all I can say is you don't have a lot of choice!

I'm sorry you are experiencing this... sounds painful. I've never heard of the medicine but did you try and google it? you can find so much info on the internet these days.

Try what the doc said and hang in there. You know I've heard lots of stories about people like us.. surgery gone wrong... that after a year or two suddenly find their symptoms have gone away and they feel normal again.. usually happens between 12 to 18 months. I'm praying it's true!

Hang in there

Hey, thanks a lot for replying and the words of encouragement. I guess I'd never deny surgery if it was absolutely, positively necessary...but to just go in there and play detective with my innards...that's okay. I guess I will comply with my surgeon/doctors(like I have a choice...really) and try any drug he'll throw my way. I just started this one. I'm hoping it works.

Share this post


Link to post
Share on other sites

Here's the info on drugs.com, and the link to the rest of the info on it.

Levsin is used for:

Treating certain stomach, intestinal, and bladder conditions, including spasms. It is used to control stomach secretions and cramps. It is used to treat bladder or bowel spasms. It is used to relieve the symptoms of colic, runny nose, and Parkinson-like problems. It is used to treat excessive sweating or saliva production. It is used in combination with other medicines to treat ulcers or irritable bowel syndrome (IBS). It may also be used for other conditions as determined by your doctor.

Levsin is an anticholinergic agent. It works by decreasing the motion of muscles in the stomach, intestines, and bladder. It also decreases the production of stomach acid.

Share this post


Link to post
Share on other sites
Yes they are extremely painful, I've experienced them. I have not been on meds for it, but find for me stress, or anxiety will trigger it. Hope you get some relief. Janie

Hey, thanks. It sucks for ANYONE that has ever experienced them but it's also nice to know that I'm not alone and/or the only person in the world with this problem. I have been under a great deal of stress lately. But the pain/spasm episodes started way before the stress/anxiety settled in. As a matter of fact I think the pain/discomfort I've been feeling has been triggering panic attack-like symptoms on me and has brought on MOST of the stress and anxiety in my life. Either way I made an appointment with my PCP to talk to him about it also, maybe he can help me out...I just hope I don't go total thermo-nuclear meltdown before my appointment(two weeks from now...)

Share this post


Link to post
Share on other sites
Here's the info on drugs.com, and the link to the rest of the info on it.

Levsin is used for:

Treating certain stomach, intestinal, and bladder conditions, including spasms. It is used to control stomach secretions and cramps. It is used to treat bladder or bowel spasms. It is used to relieve the symptoms of colic, runny nose, and Parkinson-like problems. It is used to treat excessive sweating or saliva production. It is used in combination with other medicines to treat ulcers or irritable bowel syndrome (IBS). It may also be used for other conditions as determined by your doctor.

Levsin is an anticholinergic agent. It works by decreasing the motion of muscles in the stomach, intestines, and bladder. It also decreases the production of stomach acid.

Thanks for the info Lisa.. I really liek that site great information

Share this post


Link to post
Share on other sites

Thanks for going out of your way and doing some research for me on LEVSIN Lisa M. I appreciate it. That answered a lot of questions I had about it. Thanks once again.

Share this post


Link to post
Share on other sites

They put my Mom on Levsin to control her bronchial spasms when she was dying. It really helped a lot.

Share this post


Link to post
Share on other sites
They put my Mom on Levsin to control her bronchial spasms when she was dying. It really helped a lot.

I'm sorry about your mom. Good to know that it worked for her.

Share this post


Link to post
Share on other sites

VERY interesting cause i get spasams but i wouldnt

say there in my esophogus...its more in my pouch someplace

and i get it less now but had it alot in my year post op.

I hope the meds help you to feel better

and not experience such pain!!!

hugs

Share this post


Link to post
Share on other sites
VERY interesting cause i get spasams but i wouldnt

say there in my esophogus...its more in my pouch someplace

and i get it less now but had it alot in my year post op.

I hope the meds help you to feel better

and not experience such pain!!!

hugs

Yeah, I wouldn't say they're in my esophagus either. I thought it was all in my pouch, it did feel like it would all start as soon as the food would hit my pouch BUT according to my surgeon it's esophageal spasms. When he said it, he seemed so sure. 100% sure. He'd probably bet his hands on it...get it...cause he's a surgeon and if he's wrong...ahh...nvm, I'm feeling a little morbid today, I'm going to stop while I'm ahead.:rolleyes:

Share this post


Link to post
Share on other sites

Jess.

Just jumpin in to say it's good to see you, and I hope you get some relief soon!

Share this post


Link to post
Share on other sites

Hiiii Lynda!! My phone died in school while reading the posts during class...I know...I'm so bad lol. Thinnertimes during Biology! I would've replied sooner otherwise...hope everything's going great in your neck of the woods.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now